# SDR 97UAL900286

- Difficulty date: April 14, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N177UA
- Make and model: Boeing 747422
- Aircraft serial: 24384
- Engine: Pwa PW4056
- System (JASC): 2611 · Smoke Detection
- Part: Smoke Detector
- Condition: Malfunctioned
- Location: 5l Lavatory
- Stage of operation: CR
- Nature of condition: B, P
- Precautionary procedure: F

## Discrepancy

SMOKE ALARM - DETECTOR DID NOT ACTIVATE WITH FIRE AND SMOKE IN GARBAGE BIN AT 5L LAVATORY. SUPPLEMENTAL DATA UPDATE SMOKE DETECTOR MAY OR MAY NOT ACTIVATE DEPENDENT ON THE SEVERITY OF THE SMOKE. FIRE EXTINGUISHER DID NOT ACTIVATE WHICH INDICATES HEAT FACTOR WAS NOT HIGH ENOUGH TO DISCHARGE HALON AGENT (174 DEGREES F.) AN EG CALLOUT ISSUED TO RECHECK ALL  AFFECTED SYSTEMS.
